Thunderstorm Wind, Columbus
- When
- July 9, 9:40 PM EST
- Where
- Columbus County, Riegelwood
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.333, -78.217
The fire department reported trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 9, 7:45 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 845 PM EDT WED JUL 9 2003 PUBLIC: SOME ISOLATED CONVECTION OVER THE CWA THIS EVENING AS A MORE SUBSTANTIAL LINE OF THUNDERSTORMS DROPS SOUTH TOWARDS THE CWA FROM THE NORTH. SOME OF THESE STORMS ARE STRONG...AND EVEN WITH THE LOSS OF DAYTIME HEATING SHOULD CONTINUE TO BE SO AS THEY CROSS INTO OUR NORTHERN COUNTIES ON THE NC SIDE OF THE BORDER. WILL UPDATE MAINLY THE NC ZONES TO REFLECT THIS NEW REALITY BY UPPING POPS AND CLOUD COVER. MARINE: MAIN ADJUSTMENT TO THE CWF WILL BE TO MENTION THE FEW TSRA THAT MIGHT MAKE IT OVER MY NORTHERN WATERS LATER THIS EVENING. OTHERWISE SW FLOW UNTIL FURTHER NOTICE. .ILM... .NC...NONE. .SC...NONE. PUBLIC: KREITNER MARINE: RAS
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-091315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 317 AM EDT WED JUL 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE... A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING ...WITH HEAT INDEX VALUES EXPECTED TO RANGE BETWEEN 105 AND 110 DEGREES DURING THIS TIME. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE GREAT PEE DEE...LITTLE PEE DEE...AND LUMBER RIVERS. SEE THE LATEST RIVER FLOOD STATEMENT ISSUED BY NWS WILMINGTON FOR DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOEHLER
NCZ096-100230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 929 PM EDT WED JUL 9 2003 ...GUSTY THUNDERSTORM WINDS TO AFFECT BLADEN COUNTY... THROUGH 1030 PM...APPROACHING STRONG THUNDERSTORMS WILL SPREAD NORTH WINDS GUSTING NEAR 40 MPH ACROSS BLADEN COUNTY. THE THUNDERSTORMS WILL ENTER NORTHERN BLADEN COUNTY...WHERE HEAVY DOWNPOURS...HAIL... AND FREQUENT LIGHTNING CAN BE EXPECTED. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THESE STORMS FOR STRENGTHENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR UPDATED WEATHER INFORMATION. RAS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1012 PM EDT WED JUL 09 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0941 PM ST. PAULS NC WIND DAMAGE
07/09/03 ROBESON TREES DOWN.
43PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1014 PM EDT WED JUL 09 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0943 PM 2 NW ST. PAULS NC WIND DAMAGE
07/09/03 ROBESON TREES DOWN ON UNION CHAPEL
ROAD.
43PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1020 PM EDT WED JUL 09 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0943 PM 4 N WHITE OAK NC WIND DAMAGE
07/09/03 BLADEN TREES DOWN ON HWY 53
BETWEEN WHITE OAK AND
CUMBERLAND CO. LINE.
REPORTED BY BLADEN 911.
43The Wilmington radar (KLTX), 43 km away, was scanning. The volume nearest the first event began at 02:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
The fire department reported trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373604.